MAUDE Adverse Event Report: MONTERIS MEDICAL NEUROBLATE OPTIC FULLFIRE® LASER PROBE

MONTERIS MEDICAL NEUROBLATE OPTIC FULLFIRE® LASER PROBE
Catalog Number DTP-000-01
Medical Device Problem Codes Fracture (1260); Insufficient Heating (1287)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: the presence of a broken laser fiber was confirmed via visual inspection of the probe.The probe was disassembled around the area noted to be burned.The laser fiber was cracked upon inspection just proximally to the join where the umbilical and rail positioner meet.The area of the laser fiber break on the umbilical is an area of high stress as the rigid potted bond just distal to the fiber break does not allow the laser fiber to bend in response to loading.It was noted it is possible that the laser fiber could have been broken during use if bent at this location, but due to the damage caused by the laser energy it is impossible to determine if the laser fiber defect existed prior to its use by the physician.
 
Event or Problem Description
It was reported that during an ablation procedure, the probe might have cracked along the cabling during the patient transport.The user placed the probe in the operating room and then transported the patient with the probe inserted to the mri.It was also noted that the clinical specialist (cs) went in the room to check the laser probe and there was a visible burn on the probe cabling behind the yellow depth lock.The cs checked all of the laser fiber connections from the rack to the panel as well as the panel to the portable connector module (pcm) to make sure that the fiber connections were plugged in securely.All connected looked secure.The clinical specialist switched out the probe and continued the case successfully.There were no patient complications reported in relation to this event.

Brand Name
NEUROBLATE OPTIC FULLFIRE® LASER PROBE
Common Device Name
NEUROBLATE OPTIC FULLFIRE® LASER PROBE
Manufacturer (Section D)
MONTERIS MEDICAL
14755 27th ave n
suite c
plymouth MN 55447
MDR Report Key8533058
Report Number3009970070-2019-00031
Device Sequence Number19158399
Product Code GEX
UDI-Device Identifier00816589020953
UDI-Public00816589020953
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K182036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/18/2020
Device Catalogue NumberDTP-000-01
Device Lot NumberD1761-07
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2019
Initial Report FDA Received Date04/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1